August- a month of opposites. The Creighton Method and Naprotechnology treatment requires a huge helping of patience and humility with a hefty sprinkling of courage and trust. In these moments of increased suffering and confusion, my relationship with God shifts into a more pristine focus- better aligned and less muddled by my pride and control.
For a moment, I thought my body and reproductive track considered cooperating. Somewhere between the travel adventures and joyous occasions my body found enough time and energy to protest my Napro treatment for PMDD. About 6 months ago my PMS diagnosis was revised to a PMDD diagnosis. For those who may not be familiar with PMDD or Post-Dysphoric Menstrual Disorder in the most simplistic definition PMDD is a more severe and volatile version of PMS. After I passed with flying colors the screening for PMDD, my local napro doctor prescribed a medication which used in minute dosages can help your body reset the bio-chemical endocrine processes surrounding the transition from one cycle into the next. But it’s a medication to be respected.
Medical need finally tipped the scale outweighing my reservations, and I successfully took the medication for 5 months before the final hurrah. Looking back at my chart, a few positive affects can be noted. ***And I should disclaim this medication has been beneficial for many women undergoing Napro treatment without or with minimal side-effects.***
This month I only made it through 3 days of my 10 day course before having cardiac and neurological symptoms. I ignored the fluttering heart rate and palpitations the first 3 nights before the neurological symptoms hit which were harder to ignore. On night three, I felt a sudden decline in my mental acuity and a heavy mental fog descend, my rate of exhaustion skyrocket, followed by slowed speech and thought, catapulting into decreased balance and increased dizziness. This led to falls, topples, and bashed knees (and a rather scared and confused Hannah.) Two weeks later I regained my mental acuity and the fog dissipated. It took one week to regain my balance in full. My darkened mood hasn’t rebounded yet. I discontinued my med, consulted with my doctor, and spent time recovering. My doctor and I will need to re-evaluate and discern the next steps.
In many ways, I know I am blessed that nothing more severe or life-threatening happened. In other ways, I recognize my medical de-sensitivity played into my ignorance of the severity of my drug reaction. A hard lessen to learn but an important lessen to know when and what your limitations are and when you should seek professional medical help.
I am frustrated by this set-back in my treatment. I am concerned what the next step will be or if there is a next step. I am worried what the ripple affect will be. Already my cycle has changed without the drug treatment. The brokenness is coming back more recognizable and distinct in my charting. The weakness if pouring into where the healing was. I offer up my cup of brokenness and weakness to God. He makes all things good. Everyday He keeps repeating, “Hannah, you are good.” And to that light of love I cling.
“Though my flesh and my heart fail, God is the rock of my heart, my portion forever.” – Psalm 73: 26